Winter Storm, South Lincoln County
- When
- December 6, 10:00 PM MST to December 8, 1:00 AM MST
- Where
- South Lincoln County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
Pacific moisture combined with strong low pressure and upslope flow to create widespread snow and wind across western and central Wyoming. Northeast wind of 20 to 30 mph with occasional higher gusts combined to create near-blizzard conditions at times.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Pacific moisture combined with strong low pressure and upslope flow to create widespread snow and wind across western and central Wyoming. Northeast wind of 20 to 30 mph with occasional higher gusts combined to create near-blizzard conditions at times. Most high school sporting events were cancelled and numerous car accidents were attributed to the treacherous road conditions.
Snowfall of six to twelve inches fell in the favored upslope areas in Fremont and Natrona counties. Similar amounts of six to ten inches were observed in southern Lincoln and western Sweetwater counties. Snowfall along and south of the I-80 corridor through Sweetwater County only ranged from two to six inches; however, the wind combined with this snowfall to close roads across the area. Total storm snowfall just topping one foot was recorded in the eastern Wind River Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 6, 3:03 PM MST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 303 PM MST THU DEC 6 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT COLD FRONT EXTENDS FROM NORTHWEST TO SOUTHEAST WYOMING. AREAS OF SNOW CONTINUES ACROSS THE NORTH...AND WESTERN MOUNTAINS. UPPER LOW MOVING INTO CALIFORNIA COAST WILL DEEPEN OVER THE GREAT BASIN TONIGHT. COPIOUS PACIFIC MOISTURE EXTENDS FROM THE EASTERN PACIFIC THROUGH CALIFORNIA...THE GREAT BASIN INTO WESTERN WYOMING. THE COLD FRONT WILL PUSH SOUTH AS THE UPPER LOW AND MOISTURE MOVES EAST AND NORTH. SNOW WILL BECOME WIDESPREAD ACROSS SOUTHERN WYOMING LATE TONIGHT AND EARLY FRIDAY MORNING AND SPREAD RAPIDLY NORTH INTO CENTRAL WYOMING. STRONG NORTH TO NORTHEAST WINDS WILL INCREASE WITH THE SNOW WITH SIGNIFICANT WINTER STORM CONDITIONS DEVELOPING. AREAS ACROSS NATRONA...FREMONT...SWEETWATER AND SOUTHERN LINCOLN COUNTY MAY EXPERIENCE BLIZZARD CONDITIONS. AREAS ACROSS JOHNSON...HOT SPRINGS AND SUBLETTE COUNTIES MAY REQUIRE SNOW ADVISORIES FOR FRIDAY AND FRIDAY NIGHT. AT THIS TIME CONSIDER SNOWFALL AMOUNTS TO BE ON THE CONSERVATIVE SIDE WITH THE WINTER STORM WATCH. IT IS POSSIBLE FOR SNOWFALL AMOUNTS DOUBLE THE CURRENTLY FORECAST AMOUNTS. WITH SO MUCH DEVELOPMENT LEFT TO OCCUR WITH THIS STORM...DO NOT FEEL COMFORTABLE GOING WITH AMOUNTS NEAR 24 INCHES BUT CASPER MOUNTAIN AND THE SOUTHERN WIND RIVER RANGE MAY GET BLASTED. TEMPERATURES WILL COOL SIGNIFICANTLY WITH BELOW ZERO TEMPERATURES SATURDAY NIGHT. ROAD CLOSURES ARE HIGHLY LIKELY AS THIS WINTER STORM GETS GOING. THIS IS EXPECTED TO HAVE SIGNIFICANT IMPACTS ACROSS CENTRAL AND SOUTHERN WYOMING. .LONG TERM...SUNDAY THROUGH THURSDAY TAIL END OF DESERT SOUTHWEST LOW MAY KEEP SOME LIGHT SNOW ACROSS SWEETWATER COUNTY INTO SUNDAY OTHERWISE IT SHOULD BE DRY AND COLD BEHIND THE SIGNIFICANT SHORT TERM STORM SYSTEM. BRIEF SHORT WAVE RIDGING MOVES IN SUNDAY NIGHT AHEAD OF WEAK CLIPPER BRUSHING THE NORTH ON MONDAY AT LEAST WITH CURRENT 00Z GFS GUIDANCE WHICH IS CONSISTENT WITH THE EURO MODEL. NEW 06Z GFS COMING IN ATTM HAS DIFFERENT TIMING AND IS FURTHER WEST WITH THIS WAVE. WILL USE THE 00Z GFS RUN FOR THIS FORECAST PERIOD. RATHER DRY NW FLOW IS EXPECTED TUESDAY AHEAD OF A POTENTIALLY MORE SIGNIFICANT WAVE ON WEDNESDAY. FOR NOW HAVE JUST ADDED SOME LOWER GRADE POPS FOR WEDNESDAY INTO WEDNESDAY NIGHT AND THURSDAY ACROSS THE NORTH AND CENTRAL ZONES. TEMPERATURES SHOULD BE QUITE COLD SUNDAY AND SUNDAY NIGHT BEHIND OUR FRIDAY/SATURDAY SYSTEM AND HAVE LOWERED TEMPERATURES ACCORDINGLY WITH ROOM FOR FURTHER LOWERING IF SNOW COVER SEEMS MORE IMMINENT. SOME MODERATION AFTER THAT AS LEE TROUGHING DEVELOPS...ESPECIALLY FOR THE WIND CORRIDOR AND EVENTUALLY SOME MORE CLOUD COVER AND WEDNESDAY SHORTWAVE. && .AVIATION... STORM SYSTEM CROSSING THE NORTHERN GREAT BASIN WILL BRING INCREASING OVERRUNNING MOISTURE TO SOUTHERN AND CENTRAL WYOMING EARLY FRIDAY THROUGH FRIDAY NIGHT. A COLD FRONT HAS MOVED SOUTHWARD ACROSS NORTHERN WYOMING TODAY AND AT 21Z STRETCHED ACROSS THE BIGHORN BASIN AND INTO NORTHERN NATRONA COUNTY. MVFR CIGS ALONG THE COLD FRONT WILL PERSIST TONIGHT AT KCOD AND IFR CIGS WILL PERSIST AT KWRL. WITH FRESH SNOWPACK AND LIGHT WINDS AT KWRL TONIGHT...FOG IS EXPECTED TO FORM AFTER 10Z...LOWERING VSBYS TO ONE HALF OF A MILE AT TIMES. SNOW WILL BEGIN AT KRKS AT AROUND 05Z...AT KBPI AND KPNA AT AROUND 11Z AND KRIW...KLND AND KCPR AT AROUND 16Z. WINDS AHEAD OF THE APPROACHING STORM WILL TURN TO THE NORTHEAST AND EAST AT LESS THAN 10 KT TONIGHT. EAST TO NORTHEAST WINDS WILL CONTINUE FRIDAY AT LESS THAN 10 KT...BUT WILL INCREASE TO 12 TO 18 KT AT KCPR AND KRKS IN THE AFTERNOON. WIDESPREAD IFR TO MVFR CONDITIONS ARE EXPECTED FRIDAY...EXCEPT TO THE NORTH AND WEST OF THE STORM SYSTEM IN KJAC...KWRL AND KCOD...WHERE MVFR CIGS IN LIGHT SNOW ARE POSSIBLE IN THE AFTERNOON. && .FIRE WEATHER... AREAS OF SNOW AND STRONG WIND WILL INCREASE ACROSS THE AREA THROUGH SATURDAY MORNING WITH COLDER TEMPERATURES AND HIGH HUMIDITY EXPECTED. SNOWFALL OF 6 TO 12 INCHES...WITH LOCAL HIGHER AMOUNTS... IS EXPECTED IN THE MOUNTAINS. WINTER STORM WATCHES ARE POSTED FOR MOST OF SOUTHERN AND CENTRAL WYOMING FOR FRIDAY AND FRIDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR WYZ015-017-018-020-022. WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR WYZ027>030. WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR WYZ019. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1243 PM MST THU DEC 6 2007 WYZ001>020-022>030-071200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1243 PM MST THU DEC 6 2007 ...WINTER STORM WATCH IN EFFECT FOR CENTRAL AND EASTERN FREMONT COUNTY FROM 11 AM MST FRIDAY THROUGH 8 AM MST SATURDAY... ...WINTER STORM WATCH IN EFFECT FOR MUCH OF SWEETWATER COUNTY FROM 5 AM MST FRIDAY THROUGH 8 AM MST SATURDAY... ...WINTER STORM WATCH IN EFFECT FOR THE GREEN MOUNTAIN AND RATTLESNAKE RANGES FROM 8 AM FRIDAY THROUGH 8 AM MST SATURDAY... ...WINTER STORM WATCH IN EFFECT FOR NATRONA COUNTY FROM 11 AM MST FRIDAY THROUGH 8 AM MST SATURDAY... ...WINTER STORM WATCH IN EFFECT FOR SOUTH LINCOLN COUNTY FROM 5 AM MST FRIDAY THROUGH 8 AM MST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL BE FOUND ACROSS THE WESTERN MOUNTAINS AND IN PORTIONS OF THE BIG HORN BASIN THIS AFTERNOON...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED BY THIS AFTERNOON. STRONGER WINDS WILL BE PRESENT ACROSS THE WEST AS WELL...THOUGH WILL BE THE STRONGEST OVER THE ABSAROKA AND WIND RIVER MOUNTAIN RANGES. SNOWFALL TO TAPER OFF DURING THE EVENING HOURS TONIGHT...THOUGH THERE WILL STILL BE SOME LIGHT SNOW SHOWERS OVER WESTERN WYOMING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG WINTER STORM IS EXPECTED TO MOVE INTO THE NORTHERN GREAT BASIN LATE TONIGHT AND SPREAD INTO SOUTH CENTRAL WYOMING ON FRIDAY. SNOW WILL SPREAD NORTH THROUGH THE MORNING HOURS OF FRIDAY... AND WILL IMPACT SWEETWATER AND SOUTH LINCOLN COUNTY IN THE PRE-DAWN HOURS...AND INTO EASTERN AND CENTRAL FREMONT...AND NATRONA COUNTIES BY FRIDAY AFTERNOON. SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE INTO THE MORNING HOURS OF SATURDAY. SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE ANTICIPATED ACROSS THE LOWER ELEVATIONS OF THE WATCH AREA BY SATURDAY MORNING...WITH 12 INCHES POSSIBLE OVER CASPER MOUNTAIN AND THE HIGHER ELEVATIONS IN SOUTHERN WYOMING. ADDITIONALLY... SUBLETTE COUNTY MAY SEE 3 TO 5 INCHES OF SNOWFALL BY SATURDAY MORNING. THE EXACT DETAILS OF THIS STORM SYSTEM IS STILL UNCERTAIN SO STAY TUNED FOR FUTURE WATCHES...WARNINGS AND ADVISORIES. THIS STORM WILL CREATE SNOWPACKED ROADWAYS WITH SIGNIFICANT BLOWING AND DRIFTING OF SNOW ALSO POSSIBLE...INCLUDING INTERSTATE 80 THROUGH SWEETWATER COUNTY...INTERSTATE 25 THROUGH NATRONA COUNTY AND ROUTES 287 AND 28 IN FREMONT COUNTY. MOTORISTS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS...AND VERIFY ROAD CONDITIONS BEFORE LEAVING. STAY TUNED FOR DAILY UPDATES ON THIS WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY AND TONIGHT. THANK YOU. TEAM RIVERTON
The national radar mosaic for the moment the first event began.
10 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65504, 65505, 65506, 65507, 65497, 65494, 65495, 65502, 65499, 65503.